Alert archive / Oklahoma / Wind Advisories in 2007

Wind Advisory 14, NWS Norman, OK

October 18, 200712 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Oct 18, 2007, 9:27 AM CDT for 12 counties in Oklahoma. It took effect at Oct 18, 2007, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 9:27 AM CDT (14:27 UTC)
In effect from
Oct 18, 2007, 10:00 AM CDT
Expired
Oct 18, 2007, 6:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 53 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 2.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 181427
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CDT THU OCT 18 2007

...WIND ADVISORY THROUGH TODAY FOR PARTS OF NORTHERN OKLAHOMA...

.A DEEP UPPER LEVEL LOW OVER NEBRASKA AND THE ASSOCIATED STRONG
WINDS AND COLD TEMPERATURES ALOFT SURROUNDING IT WILL PRODUCE
A BROAD AREA OF STRONG WINDS AT THE SURFACE THROUGH TODAY.

OKZ004>015-182300-
/O.NEW.KOUN.WI.Y.0014.071018T1500Z-071018T2300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA
927 AM CDT THU OCT 18 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TODAY WITH GUSTS OVER
40 MPH LIKELY. IN ADDITION...WIDELY SCATTERED SHOWERS ARE EXPECTED
WHICH MAY SUPPORT ISOLATED WIND GUSTS IN EXCESS OF 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JAMES
2 follow-up statements
000 
WWUS74 KOUN 182202
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT THU OCT 18 2007

...A WIND ADVISORY REMAINS IN EFFECT FOR NORTHERN OKLAHOMA THROUGH
6PM TODAY...

.STRONG LOW PRESSURE AT THE SURFACE WILL MOVE AWAY FROM OKLAHOMA
THIS EVENING. WIND SPEEDS HAD ALREADY PEAKED EARLIER IN THE
DAY...BUT A FEW STRONG GUSTS ARE STILL POSSIBLE THROUGH 6 PM.

OKZ004>015-182315-
/O.CON.KOUN.WI.Y.0014.000000T0000Z-071018T2300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA
502 PM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

SUSTAINED WINDS BETWEEN 25 AND 30 MPH WILL CONTINUE IN NORTHERN
OKLAHOMA THROUGH 6 PM. PEAK GUSTS MAY STILL REACH 45
MPH...ESPECIALLY BENEATH ISOLATED RAIN SHOWERS ALONG THE KANSAS
BORDER. OTHERWISE...EXPECT WINDS TO GRADUALLY DIMINISH THIS
EVENING...AND THE WIND ADVISORY MAY BE ALLOWED TO EXPIRE AT 6 PM.

STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BURKE
000 
WWUS74 KOUN 182257
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT THU OCT 18 2007

...THE WIND ADVISORY FOR NORTHERN OKLAHOMA WILL EXPIRE AT 6 PM...

.A LARGE AREA OF LOW PRESSURE WILL MOVE AWAY FROM OKLAHOMA THIS
EVENING. THIS...COMBINED WITH THE ONSET OF STABLE COOLING NEAR THE
GROUND...WILL RESULT IN RAPIDLY DIMINISHING WIND SPEEDS.

OKZ004>015-190000-
/O.EXP.KOUN.WI.Y.0014.000000T0000Z-071018T2300Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA
557 PM CDT THU OCT 18 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON. 

WINDS WERE ONLY GUSTING TO AROUND 30 MPH BY EARLY EVENING. SPEEDS
WILL CONTINUE TO DECREASE...AND THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 18, 3:58 AM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Oct 18, 3:58 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
358 AM CDT THU OCT 18 2007

.DISCUSSION...
BREEZY DAY EXPECTED ACROSS THE REGION WITH WEST TO NORTHWEST WINDS.
UPR LOW OVR EASTERN NEBRASKA WILL CONT TO LIFT INTO THE UPR MIDWEST
TODAY... WITH A TROUGH ROTATING AROUND THE BACKSIDE OF THE LOW
ACROSS THE SOUTHERN PLAINS. RAIN SHOWERS WILL BE POSSIBLE ACROSS
PARTS OF NORTHERN OKLAHOMA TODAY WITH THIS TROUGH ALONG WITH SOME
CLOUD COVER. WIND SPEEDS WILL DECREASE THIS EVENING. WITH LIGHTER
WINDS AND CLEARING SKIES TONIGHT... COOL NIGHT EXPECTED WITH LOWS
REACHING THE MID TO UPR 30S IN NW OKLAHOMA. DRY CONDITIONS WILL CONT
FROM TONIGHT INTO THE FIRST PART OF THE WEEKEND.

ANOTHER UPR TROUGH WILL MOVE INTO THE ROCKIES SATURDAY. SATURDAY
COULD BE WINDY AS SFC LOW DEEPENS IN EASTERN CO IN RESPONSE TO
APPROACHING STORM SYSTEM. ANOTHER WARM DAY ON TAP FOR SATURDAY WITH
HIGHS IN THE 80S ACROSS THE AREA. THE STRONG SOUTHERLY WINDS
SATURDAY WILL BEGIN TO TRANSPORT MOISTURE NORTHWARD INTO THE AREA.
HOWEVER... THE DEPTH AND EXTENT OF THE MOISTURE RETURN IS UNCERTAIN
DUE TO THE MOISTURE BEING PUSHED SOUTH INTO THE GULF OF MEXICO OVER
THE NEXT COUPLE OF DAYS. AN ELEVATED WILDFIRE CONCERN MAY ALSO
DEVELOP SATURDAY IN WESTERN PORTIONS OF FA... ESPECIALLY IN
NORTHWEST OKLAHOMA. VEGETATION HAS BEEN REPORTED TO BE MOSTLY
DORMANT IN THIS AREA AND ANY INCREASE IN MOISTURE WILL BE LATER IN
THIS AREA SO RH VALUES MAY BE LOW ALONG WITH THE WARM TEMPERATURES
AND WINDY CONDITIONS. MODELS BEGIN TO DIFFER SIGNIFICANTLY SUNDAY
INTO NEXT WEEK WITH GFS SHOWING THE UPR TROUGH CONT TO PROGRESS EAST
ACROSS THE PLAINS INTO THE EASTERN U.S. SUNDAY INTO EARLY NEXT WEEK
WHILE THE ECMWF HAS THE UPR TROUGH DEVELOPING INTO A CUT-OFF LOW TO
THE WEST OF THE FA AND CONTINUING TO INFLUENCE THE REGION THROUGHOUT
MUCH OF NEXT WEEK. CHOSE TO GO WITH THE MORE PROGRESSIVE SCENARIO OF
THE GFS. DESPITE THE QUESTION OF HOW MUCH MOISTURE RETURN... LOOKS
LIKE ENOUGH MOISTURE WILL BE AVAILABLE FOR A CHANCE OF SOME SHOWERS
AND THUNDERSTORMS SUNDAY INTO POSSIBLY MONDAY. A COLD FRONT WILL
ALSO MOVE QUICKLY ACROSS THE REGION SUNDAY. THE TROUGH MOVES EAST OF
THE REGION AND A GRADUAL WARM UP BEGINS. HOWEVER... NIGHTS WILL
STILL BE COOL EARLY NEXT WEEK. IF ECMWF TURNS OUT TO BE MORE
CORRECT... THE CHANCES FOR RAIN WILL LIKELY CONT THROUGH A GOOD PART
OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  47  76  48 /  10  10   0   0
HOBART OK         76  44  79  49 /  10  10   0   0
WICHITA FALLS TX  82  49  81  51 /  10  10   0   0
GAGE OK           71  36  78  41 /  20  10   0   0
PONCA CITY OK     70  47  76  46 /  30  10   0   0
DURANT OK         82  51  81  52 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/25
Hazardous weather outlook, Oct 18, 6:50 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT THU OCT 18 2007

OKZ004>048-050>052-TXZ083>090-181700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
THE CENTER OF AN UPPER LEVEL STORM SYSTEM...WHICH BROUGHT
SEVERE THUNDERSTORMS TO THE SOUTHERN PLAINS WEDNESDAY...WILL
CONTINUE TO LIFT NORTHEAST AWAY FROM THE FORECAST AREA.  HOWEVER MID
LEVEL MOISTURE WILL ROTATE AROUND THE STORM SYSTEM WHICH WILL BRING
PERIODS OF CLOUD COVER TO NORTHERN OKLAHOMA.  HIGH BASED
SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM MAY STILL FORM
AS A MID LEVEL TROUGH AXIS SWEEPS ACROSS NORTHERN OKLAHOMA TODAY.
STRONG WINDS MAY ACCOMPANY THE SHOWERS AS DRY AIR IS PRESENT IN
THE LOWER LEVELS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY OCT 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE SOUTHERN
PLAINS SUNDAY INTO MONDAY.  THIS SYSTEM WILL PUSH A COLD FRONT
ACROSS THE SOUTHERN PLAINS WHICH MAY HELP PRODUCE
THUNDERSTORMS...ESPECIALLY ACROSS CENTRAL AND EASTERN OKLAHOMA.

OTHER HAZARDOUS WEATHER...
THERE MAY BE AN ELEVATED CONCERN FOR WILDFIRES SATURDAY ACROSS PARTS
OF WESTERN OKLAHOMA...ESPECIALLY IN NORTHWEST OKLAHOMA WHERE
VEGETATION IS MAINLY DORMANT. RELATIVE HUMIDITIES COULD BE LESS THAN
20 PERCENT... WITH STRONG SOUTH WINDS AND WARM TEMPERATURES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

Nearby

Wind Advisories in Oklahoma, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.